Alert archive / Florida / Tornado Warnings in 2010

Tornado Warning 7, NWS Miami, FL

March 29, 2010Collier County, Florida

NWS Miami, FL issued this tornado warning at Mar 29, 2010, 4:53 AM EDT for Collier County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2010, 4:53 AM EDT (08:53 UTC)
Expired
Mar 29, 2010, 5:14 AM EDT
In force
21 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Collier County, FL

The radar

The Miami radar (KAMX), 80 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 2:35 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1448 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
1.2
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WFUS52 KMFL 290853
TORMFL
FLC021-290930-
/O.NEW.KMFL.TO.W.0007.100329T0853Z-100329T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIAMI FL
453 AM EDT MON MAR 29 2010

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL COLLIER COUNTY IN SOUTHWEST FLORIDA...

* UNTIL 530 AM EDT

* AT 449 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF
  BIG CYPRESS NATIONAL PRESERVE...MOVING EAST AT 25 MPH.

  THIS STORM IS ALSO CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE TORNADO WILL BE NEAR...
  BIG CYPRESS NATIONAL PRESERVE...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF A TORNADO...SEEK SHELTER IN A STURDY
BUILDING ON THE LOWEST FLOOR...AWAY FROM OUTSIDE WALLS AND WINDOWS.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2609 8098 2595 8094 2593 8125 2597 8127
TIME...MOT...LOC 0853Z 256DEG 23KT 2596 8120

$$

TINGLER
2 follow-up statements
452 
WWUS52 KMFL 290906
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
506 AM EDT MON MAR 29 2010

FLC021-290930-
/O.CON.KMFL.TO.W.0007.000000T0000Z-100329T0930Z/
COLLIER FL-
506 AM EDT MON MAR 29 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR EAST
CENTRAL COLLIER COUNTY...

AT 502 AM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. DAMAGING WINDS IN
EXCESS OF 60 MPH ARE ALSO POSSIBLE. THIS STORM WAS LOCATED NEAR BIG
CYPRESS NATIONAL PRESERVE...MOVING NORTHEAST AT 35 MPH.

LAT...LON 2600 8096 2598 8116 2601 8117 2609 8098
TIME...MOT...LOC 0906Z 243DEG 30KT 2603 8110

$$

TINGLER
345 
WWUS52 KMFL 290914
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
514 AM EDT MON MAR 29 2010

FLC021-290924-
/O.CAN.KMFL.TO.W.0007.000000T0000Z-100329T0930Z/
COLLIER FL-
514 AM EDT MON MAR 29 2010

...THE TORNADO WARNING FOR EAST CENTRAL COLLIER COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE TORNADO HAS
DISSIPATED. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
60 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2600 8096 2598 8116 2601 8117 2609 8098
TIME...MOT...LOC 0914Z 243DEG 30KT 2606 8103

$$

TINGLER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Mar 29, 4:18 AM EDT, 35 minutes earlier.

Area forecast discussion, Mar 29, 4:18 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
418 AM EDT MON MAR 29 2010

.DISCUSSION...RATHER BUSY NIGHT WITH SCATTERED SUPER CELLS MOVING
ACROSS SOUTH FLORIDA AND THE ADJACENT WATERS. STRONG SHORT WAVE
TROUGH DIGGING INTO THE SOUTHEAST STATES THIS MORNING WITH SEVERAL
SMALLER IMPULSES MOVING THROUGH THE BASE OF THE TROUGH. THIS
COMBINED WITH LOW LEVEL SOUTHEAST FLOW OF 15 TO 20 KNOTS PROVIDING
PLENTY OF FUEL. AS THE TROUGH CONTINUES DIGGING, IT WILL BEGIN TO
PUSH A STRONG COLD FRONT TOWARDS THE REGION AND THIS FRONT WILL
MOVE INTO THE WEST COAST NEAR NAPLES AROUND 12-13Z AND OFF THE
SOUTHEAST COAST AROUND 16-17Z. SO THE CONVECTION AFFECTING THE
AREA CURRENTLY WILL END BY EARLY THIS AFTERNOON. AS THE TROUGH
LIFTS TO THE NORTHEAST TONIGHT, MID/UPPER FLOW WILL BECOME
NORTHWEST AND SURFACE HIGH PRESSURE WILL BUILD INTO THE
CENTRAL/SOUTHERN PLAINS STATES EXTENDING INTO THE GOFMEX. THE
RIDGE WILL ONLY SHIFT SLOWLY EAST THROUGH WEDNESDAY WHEN IT WILL
BE CENTERED OVER THE FL PENINSULA. THIS WILL KEEP SOUTH FLORIDA
UNDER A COOL AND DRY PATTERN FOR THE NEXT FEW DAYS WITH
TEMPERATURES WELL BELOW NORMAL FOR LATE MARCH.

IN THE EXTENDED PERIOD WEDNESDAY THROUGH SUNDAY, A STRONG SHORT
WAVE WILL DIG INTO THE DESERT SOUTHWEST WHICH WILL IN TURN AMPLIFY
A MID LEVEL RIDGE OVER THE FL PENINSULA SHIFTING THE SURFACE RIDGE
FARTHER EAST INTO THE ATLANTIC. THIS WILL BRING RAPIDLY MODIFYING
TEMPERATURES TOWARDS THE END OF THE WEEK BUT REMAINING DRY WITH
FORECAST PWAT'S REMAINING BELOW ONE INCH.

&&

.MARINE...ROUGH MARINE CONDITIONS EXPECTED ESPECIALLY IN THE
ATLANTIC DUE TO THE FRONTAL PASSAGE ALONG WITH MODERATE NORTH TO
NORTHEAST SWELLS THROUGH MID WEEK. SUBSIDING SEAS EXPECTED BY THE
END OF THE WEEK.

&&

.FIRE WEATHER...MUCH COOLER AND DRIER CONDITIONS WILL FILTER
BEHIND THE FRONT DOWN THE PENINSULA THROUGH MID WEEK. RELATIVE
HUMIDITIES WILL LIKELY FALL TO AT OR SLIGHTLY BELOW 35 PERCENT
TUESDAY, WEDNESDAY AND POSSIBLY THURSDAY AFTERNOONS. HOWEVER, THE
DURATION WILL ONLY BE FOR TWO TO THREE HOURS SO REMAIN ABOVE
WARNING CRITERIA. WITH SUCH A CLOSE CALL EACH DAY, THESE
SITUATIONS WILL NEED TO BE CLOSELY MONITORED SO STAY TUNED TO THE
LATER UPDATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  51  75  50 / 70 10 -  -
FORT LAUDERDALE  78  54  76  56 / 80 10 -  -
MIAMI            78  56  75  56 / 80 10 -  -
NAPLES           72  53  75  51 / 70 -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR COASTAL BROWARD-
     COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR
     SOUTH MIAMI DADE-HENDRY-INLAND BROWARD-INLAND COLLIER-
     INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-METRO
     BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

AM...TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR BISCAYNE BAY-
     COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
     20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR BISCAYNE
     BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
     BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF
     THE BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL EXTENDING FROM 20 NM TO 60 NM.

GM...TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
     WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM.

&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Mar 29, 3:07 AM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
307 AM EDT MON MAR 29 2010

FLZ063-066>075-168-172>174-291000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
307 AM EDT MON MAR 29 2010

...TORNADO WATCH UNTIL 11 AM EDT ALL LOCAL AREAS EXCEPT GLADES COUNTY...
...MODERATE RISK OF RIP CURRENTS OVERNIGHT ATLANTIC COAST...
...DETERIORATING MARINE CONDITIONS ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS: STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
ALL OF SOUTH FLORIDA OVERNIGHT. FREQUENT CLOUD TO SURFACE LIGHTNING
STRIKES WILL OCCUR WITH THE THUNDERSTORM ACTIVITY OVERNIGHT.

TORNADOES: LOW LEVEL WIND PROFILES WILL REMAIN FAVORABLE FOR THE
FORMATION OF AN ISOLATED TORNADO WITH THE STRONGEST THUNDERSTORMS.
A TORNADO WATCH IS IN EFFECT FOR ALL OF MAINLAND SOUTH FLORIDA WITH
THE EXCEPTION OF GLADES COUNTY. THE WATCH IS EFFECTIVE THROUGH
11 AM EDT MONDAY.

WATERSPOUTS: LIKEWISE, LOW LEVEL WINDS PROFILES OVER THE LOCAL
WATERS WILL REMAIN FAVORABLE FOR THE FORMATION OF WATERSPOUTS
WITH THE MOST INTENSE SHOWERS AND STORMS.

WIND: WIND GUSTS OF 60 TO 70 MPH WILL BE POSSIBLE WITH ANY SEVERE
STORMS WHICH DEVELOP.

HAIL: HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE WITH ANY SEVERE
STORMS WHICH DEVELOP.

WAVES: SEAS WILL BUILD TO 6 TO 7 FEET IN THE ATLANTIC WATERS
OVERNIGHT, AND A SMALL CRAFT ADVISORY IS IN EFFECT.

RIP CURRENTS: SOUTHEAST WINDS AROUND 15 MPH WILL RESULT IN A
MODERATE THREAT FOR RIP CURRENTS ALONG THE ATLANTIC COAST OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS FOR ALL OF SOUTH FLORIDA
THROUGH MONDAY AFTERNOON, WITH STRONG TO SEVERE STORMS POSSIBLE
DURING THIS PERIOD, AS WELL. COOLER AND DRIER CONDITIONS WILL
PREVAIL FROM MONDAY EVENING THROUGH THE REMAINDER OF THE WEEK.

MARINE CONDITIONS WILL REMAIN HAZARDOUS ACROSS ALL WATERS THROUGH
MID WEEK, AND ESPECIALLY SO IN THE ATLANTIC WHERE COMBINED SEAS
WILL BE ENHANCED BY A NORTHERLY SWELL.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT.
HOWEVER, INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND,
HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI
WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Mar 29, 1:19 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
119 AM EDT MON MAR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     MARINE TSTM WIND 11 SE BRIGHTON SEMINOLE 26.96N 80.94W
03/28/2010  M57.00 MPH       AMZ610             FL   BUOY

            THESE REPORTS ARE FOR BUOY L005 OVER LAKE OKEECHOBEE.
            GUST TO 42 KNOTS AT 0315Z AND GUST TO 48 KNOTS AT 0330Z.

&&

CARACOZZA
Special weather statement, Mar 29, 1:58 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
158 AM EDT MON MAR 29 2010

FLZ067-290630-
INLAND PALM BEACH COUNTY FL-
158 AM EDT MON MAR 29 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTH CENTRAL
PALM BEACH COUNTY...

AT 153 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM 10 MILES EAST OF CANAL POINT...MOVING NORTHEAST
AT 20 MPH.

THIS STORM WILL AFFECT...

  CALOOSA...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. WIND GUSTS
OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2678 8050 2690 8060 2696 8050 2696 8044
      2696 8043 2696 8024 2687 8021
TIME...MOT...LOC 0557Z 240DEG 17KT 2687 8046

GREGORIA
Special weather statement, Mar 29, 2:01 AM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
201 AM EDT MON MAR 29 2010

FLZ069-070-290700-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
201 AM EDT MON MAR 29 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
COLLIER COUNTY...

AT 200 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED SEVERAL STRONG THUNDERSTORMS EITHER CURRENTLY AFFECTING OR
ABOUT TO AFFECT THE WESTERN PORTION OF COLLIER COUNTY. THE STRONGEST
STORM WAS LOCATED OVER THE GULF OF MEXICO ABOUT 6 MILES WEST OF CAPE
ROMANO. ALL ACTIVITY WAS MOVING NORTHEASTWARD AROUND 30 MPH.

THESE STORMS WILL AFFECT...

CAPE ROMANO...
KEY MARCO...
MARCO ISLAND AIRPORT...
ROYAL PALM HAMMOCK...
PORT OF THE ISLANDS...
SOUTH BLOCKS GOLDEN GATE...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING STRIKES...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF
UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2639 8148 2586 8122 2585 8139 2582 8143
      2585 8140 2589 8148 2584 8151 2587 8152
      2591 8161 2589 8163 2592 8164 2590 8169
      2588 8166 2584 8168 2589 8173 2595 8175
      2598 8174 2610 8182
TIME...MOT...LOC 0559Z 244DEG 24KT 2588 8174

70/DD
Special weather statement, Mar 29, 2:32 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
232 AM EDT MON MAR 29 2010

FLZ067-068-290700-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
232 AM EDT MON MAR 29 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN PALM
BEACH COUNTY...

AT 230 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF NORTH PALM BEACH GENERAL
AIRPORT...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL AFFECT...

  RURAL NORTHERN PALM BEACH COUNTY

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. WIND GUSTS
OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

ALSO...THIS STORM IS SHOWING ROTATION AND IS DEVELOPING IN AN
ENVIRONMENT FAVORABLE FOR TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT MONDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2687 8033 2693 8043 2697 8039 2696 8018
TIME...MOT...LOC 0631Z 232DEG 14KT 2692 8034

GREGORIA
Special weather statement, Mar 29, 3:02 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
302 AM EDT MON MAR 29 2010

FLZ069-070-290800-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
302 AM EDT MON MAR 29 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
COLLIER COUNTY...

AT 301 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERAL STRONG THUNDERSTORMS MOVING ONSHORE FROM THE GULF OF
MEXICO AND ACROSS WESTERN COLLIER COUNTY. THE STRONGEST ACTIVITY WAS
LOCATED NEAR CAPE ROMANO. ALL STORMS WILL MOVE NORTHEASTWARD AT 25
MPH.

THESE STORMS WILL AFFECT...

CAPE ROMANO...
KEY MARCO...
ROOKERY BAY AQUATIC PRESERVE...
CAPE ROMANO AQUATIC PRESERVE...
MARCO ISLAND AIRPORT...
ROYAL PALM HAMMOCK...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING STRIKES...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF
UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT MONDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2635 8157 2603 8119 2586 8143 2587 8147
      2589 8148 2584 8151 2587 8152 2591 8161
      2589 8163 2592 8165 2590 8169 2588 8166
      2584 8168 2589 8172 2591 8171 2592 8174
      2598 8174 2607 8180
TIME...MOT...LOC 0700Z 224DEG 20KT 2587 8166

70/DD
Special weather statement, Mar 29, 4:00 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 AM EDT MON MAR 29 2010

FLZ066-069-070-290900-
HENDRY FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
400 AM EDT MON MAR 29 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
COLLIER AND SOUTHERN HENDRY COUNTIES...

AT 400 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
DETECT SEVERAL STRONG THUNDERSTORMS MOVING ONSHORE FROM THE GULF AND
AFFECTING THE WESTERN PORTION OF COLLIER AND SOUTHERN PORTION OF
HENDRY COUNTIES. THE STRONGEST STORM WAS LOCATED ABOUT 8 MILES EAST
OF CAPE ROMANO. ALL ACTIVITY WAS MOVING NORTHEASTWARD AT 30 MPH.

THESE STORMS WILL AFFECT...

CAPE ROMANO AQUATIC PRESERVE...
ROYAL PALM HAMMOCK...
PORT OF THE ISLANDS...
CARNESTOWN...
PICAYUNE STRAND STATE FOREST...
FAKAHATCHEE STRAND STATE PRESERVE...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING STRIKES...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF
UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT MONDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2592 8168 2639 8136 2614 8097 2584 8138
      2584 8140 2587 8147 2589 8148 2584 8151
      2587 8152 2591 8162 2589 8163 2592 8164
      2590 8169 2588 8166 2585 8167 2586 8170
TIME...MOT...LOC 0757Z 222DEG 25KT 2587 8154

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:08 PM EDTSpecial Marine WarningMFL52 min
Mar 28, 8:22 PM EDTSpecial Marine WarningMFL83 min
Mar 28, 8:44 PM EDTSpecial Weather StatementMFLGlades46 min
Mar 28, 8:52 PM EDTAreal Flood AdvisoryMFLGlades113 min
Mar 28, 8:58 PM EDTSpecial Marine WarningMFL62 min
Mar 28, 9:02 PM EDTSevere Thunderstorm WarningMFLGlades43 min
Mar 28, 9:22 PM EDTTornado WarningMFLGlades23 min
Mar 28, 9:42 PM EDTSpecial Marine WarningMFL93 min
Mar 28, 9:44 PM EDTSpecial Weather StatementMFLGlades61 min
Mar 28, 10:01 PM EDTSpecial Marine WarningMFL59 min
Mar 28, 10:04 PM EDTSpecial Weather StatementMFLCollier56 min
Mar 28, 10:08 PM EDTSevere Thunderstorm WarningMFLGlades67 min
Mar 28, 10:19 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry56 min
Mar 28, 10:27 PM EDTSpecial Marine WarningMFL93 min
Mar 28, 10:36 PM EDTAreal Flood AdvisoryMFLGlades2 hr
Mar 28, 11:01 PM EDTSpecial Marine WarningMFL59 min
Mar 28, 11:18 PM EDTSpecial Weather StatementMFLHendry57 min
Mar 29, 12:04 AM EDTSpecial Weather StatementMFLHendry26 min
Mar 29, 12:05 AM EDTSpecial Marine WarningMFL55 min
Mar 29, 12:09 AM EDTSpecial Marine WarningMFL66 min
Mar 29, 12:17 AM EDTSevere Thunderstorm WarningMFLGlades, Hendry, Palm Beach43 min
Mar 29, 12:34 AM EDTSpecial Weather StatementMFLCollier56 min
Mar 29, 1:01 AM EDTSpecial Marine WarningMFL59 min
Mar 29, 1:15 AM EDTSpecial Weather StatementMFLHendry30 min
Mar 29, 1:58 AM EDTSpecial Weather StatementMFLMartin32 min
Mar 29, 2:01 AM EDTSpecial Weather StatementMFLCollier59 min
Mar 29, 2:06 AM EDTSpecial Marine WarningMFL54 min
Mar 29, 2:32 AM EDTSpecial Weather StatementMFLMartin28 min
Mar 29, 3:02 AM EDTSpecial Weather StatementMFLCollier58 min
Mar 29, 3:06 AM EDTSpecial Marine WarningMFL54 min
Mar 29, 3:19 AM EDTSpecial Marine WarningMFL41 min
Mar 29, 3:38 AM EDTAreal Flood AdvisoryMFLCollier3 hr
Mar 29, 4:05 AM EDTSpecial Marine WarningMFL55 min
Mar 29, 4:49 AM EDTSevere Thunderstorm WarningMFLCollier41 min
Mar 29, 5:22 AM EDTCoastal Flood StatementMFLBroward, Miami-Dade, Palm Beach15 hr
Mar 29, 5:28 AM EDTSpecial Weather StatementMFLBroward32 min
Mar 29, 5:37 AM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade38 min
Mar 29, 5:38 AM EDTTornado WarningMFLBroward, Collier, Palm Beach28 min
Mar 29, 6:09 AM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Palm Beach51 min
Mar 29, 6:53 AM EDTSpecial Weather StatementMFLBroward37 min
Mar 29, 7:00 AM EDTSpecial Weather StatementMFLPalm Beach30 min
Mar 29, 7:04 AM EDTSevere Thunderstorm WarningMFLBroward26 min
Mar 29, 7:22 AM EDTSpecial Marine WarningMFL83 min
Mar 29, 7:24 AM EDTSpecial Weather StatementMFLBroward51 min
Mar 29, 7:31 AM EDTSpecial Marine WarningMFL89 min
Mar 29, 7:36 AM EDTSpecial Weather StatementMFLMiami-Dade24 min
Mar 29, 7:52 AM EDTSevere Thunderstorm WarningMFLBroward23 min
Mar 29, 7:54 AM EDTTornado WarningMFLBroward51 min
Mar 29, 8:04 AM EDTSpecial Weather StatementMFLBroward26 min
Mar 29, 8:05 AM EDTAreal Flood AdvisoryMFLBroward, Palm Beach115 min
Mar 29, 8:15 AM EDTSpecial Weather StatementMFLMiami-Dade60 min
Mar 29, 8:19 AM EDTTornado WarningMFLBroward26 min
Mar 29, 8:31 AM EDTSpecial Weather StatementMFLBroward14 min
Mar 29, 8:45 AM EDTSpecial Marine WarningMFL90 min
Mar 29, 8:53 AM EDTSpecial Marine WarningMFL82 min
Mar 29, 8:53 AM EDTTornado WarningMFLMiami-Dade22 min
Mar 29, 8:57 AM EDTSpecial Weather StatementMFLBroward18 min
Mar 29, 9:00 AM EDTTornado WarningMFLBroward15 min
Mar 29, 9:16 AM EDTTornado WarningMFLMiami-Dade29 min
Mar 29, 9:20 AM EDTSpecial Weather StatementMFLBroward10 min
Mar 29, 9:50 AM EDTSpecial Marine WarningMFL55 min
Mar 29, 10:21 AM EDTSpecial Marine WarningMFL39 min
Mar 29, 12:20 PM EDTSpecial Marine WarningMFL55 min
Mar 29, 12:26 PM EDTSpecial Weather StatementMFLMonroe49 min
Mar 29, 1:06 PM EDTSpecial Marine WarningMFL54 min
Mar 29, 1:13 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
Mar 29, 1:18 PM EDTTornado WarningMFLMiami-Dade27 min
Mar 29, 1:59 PM EDTSpecial Marine WarningMFL91 min
Mar 29, 2:43 PM EDTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach14 hr
Mar 29, 3:40 PM EDTSpecial Marine WarningMFL65 min

Nearby

Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.